Thunderstorm Wind, St. Louis (C)
- When
- July 29, 4:50 PM CST
- Where
- St. Louis (C) County, St Louis
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.650, -90.250
Several power lines were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 29, 2:08 PM CST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
308 PM CDT SAT JUL 29 2006
.DISCUSSION...
MAIN PROBLEM DEALS WITH THE HEAT. GIVEN THAT THE HEAT INDEX VALUES
REACHED CRITERIA OVER THE CNTRL AND NERN MO/W CNTRL IL COUNTIES THIS
AFTERNOON...WE HAVE ALREADY UPGRADED THE WATCH TO A WARNING IN THESE
COUNTIES. THE WARNING ONLY GOES UNTIL TUESDAY IN THE NRN COUNTIES
BECAUSE A FRONT WILL BE IN CLOSE PROXIMITY TO THE AREA ON
WEDNESDAY...WHILE THE WARNING OVER CNTRL MO GOES UNTIL WED. THE
REST OF THE WATCH WHICH COVERS THE ERN AND SRN CWA WILL BE
UPGRADED TO A WARNING WITH THE ORIGINAL TIMING (SUN NOON - 7PM ON
WED).
TEMPS WARMED A BIT ABOVE WHAT WAS PREVIOUSLY THOUGHT THIS AFTERNOON
WITH CURRENT TEMPS IN CNTRL MO 95-99F. BOTH THE NAM/GFS 850MB
TEMPS WHICH HAVE BEEN PRETTY REPRESENTATIVE OF THE MIXING DEPTHS
HAVE +21-24C TEMPS GOING INTO TUES...WHICH SUPPORT THE WARMER
MET/MAV HIGHS IN THE MID 90S TO AROUND 100. MOS DEWPOINTS ARE
PRETTY AGREEABLE...THOUGH DID TRIM THEM BY A DEGREE OR TWO BASED
ON RECENT VERIFICATION. THESE NUMBERS STILL SUPPORT HI VALUES OF
105-115 WHICH WARRANTS THE UPGRADE TO A WARNING AT THIS TIME.
AS MENTIONED BY PREVIOUS AFD...SCT TSRA HAS DEVELOPED ALONG A WEAK
BOUNDARY NEAR THE MS RIVER AS WELL AS CNTRL MO AND THE ERN
OZARKS. THESE STORMS ARE STRONGER AND MORE NUMEROUS THAN
YESTERDAY...WITH MLCAPES IN THE 2,500-4,000 J/KG AND NO CINH.
THERE IS ALSO A NARROW MID LEVEL VORT AXIS ON THE EASTERN
EDGE OF THE HIGH EXTENDING FROM CNTRL INTO SRN MO THAT IS LIKELY
SUPPLYING SOME WEAK LIFT TO HELP THIS CONVECTION. SO WILL KEEP
SCT TSRA GOING INTO THE EVENING HOURS IN THESE LOCATIONS. AFTER
TONIGHT...700MB TEMPS INCREASE TO +10-12C WHICH SUPPORTS DRY
FORECAST INTO WEDNESDAY.
FOR THE EXTD (WED-SAT)...MODELS SHOWING DISCREPANCIES WITH JUST HOW
FAST FRONT WILL MOVE ACROSS THE REGION. THE 00Z/06Z GFS RUNS ARE
THE QUICKEST IN TRYING TO THE MOVE IT THROUGH THE CWA ON WED...WHILE
THE OTHER GLOBAL MODELS ARE 12-24HRS SLOWER. WILL FOLLOW THE SLOWER
IDEA WITH A FROPA ON THURSDAY...AND HAVE CONTINUED THE CHC OF TSRA
OVER THE AREA THURSDAY INTO FRIDAY. THERE IS CONSIDERABLE
DISAGREEMENT WITH HOW FAR SOUTH THIS FRONT WILL BE BY SATURDAY...SO
WILL GO WITH THE IDEA THAT IT WILL BE SOUTH OF THE AREA AND GO DRY
FRIDAY NIGHT AND SATURDAY. SINCE THE GFS IS THE FASTEST WITH THE
FRONT...USED A COMBINATION OF THE WARMEST GFS MOS ENSEMBLE GUIDANCE
NUMBERS AND PERSISTENCE FOR WED AND THU...AND THE MEAN/OPNL GFS
TEMPS FOR FRI AND SAT.
&&
.AVIATION...
FOR THE 18Z TAFS...VFR CIGS/VSBYS TO CONTINUE THRU THE VALID TAF
PERIOD. WEAK SFC BOUNDARY NEAR THE MS RIVER MAY TRIGGER SOME ISOLD
TSRA THIS AFTERNOON/EARLY THIS EVENING...BUT OTHERWISE LOOK FOR
DRY CONDITIONS. BOUNDARY WILL ALSO SEPARATE SLY WINDS TO THE E
FROM WLY WINDS TO THE W OF IT...EVENTUALLY BECOMING ALL SLY LATER
TONIGHT AS BOUNDARY IS EXPECTED TO WASH OUT.
TES
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING FROM 1 PM SUNDAY TO 7 PM CDT WEDNESDAY
FOR CRAWFORD-IRON-MADISON-REYNOLDS-ST. FRANCOIS-STE.
GENEVIEVE-WASHINGTON.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR AUDRAIN-
BOONE-CALLAWAY-COLE-FRANKLIN-GASCONADE-JEFFERSON-LINCOLN-
MONITEAU-MONTGOMERY-OSAGE-WARREN.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR KNOX-LEWIS-
MARION-MONROE-PIKE-RALLS-SHELBY.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR ST. CHARLES-
ST. LOUIS-ST. LOUIS CITY.
IL...EXCESSIVE HEAT WARNING FROM 1 PM SUNDAY TO 7 PM CDT WEDNESDAY
FOR BOND IL-CLINTON IL-FAYETTE IL-GREENE IL-MACOUPIN IL-
MARION IL-MONTGOMERY IL-RANDOLPH IL-WASHINGTON IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR CALHOUN IL-
JERSEY IL-MONROE IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR ADAMS IL-BROWN
IL-PIKE IL.
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT WEDNESDAY FOR MADISON IL-
ST. CLAIR IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 419 PM CDT SAT JUL 29 2006 ILZ098>102-MOZ041-042-047>052-059>065-301230- AUDRAIN-BOONE-CALHOUN IL-CALLAWAY-COLE-FRANKLIN-GASCONADE- JEFFERSON-JERSEY IL-LINCOLN-MADISON IL-MONITEAU-MONROE IL- MONTGOMERY-OSAGE-ST. CHARLES-ST. CLAIR IL-ST. LOUIS- ST. LOUIS CITY-WARREN- 419 PM CDT SAT JUL 29 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...CENTRAL MISSOURI AND EAST CENTRAL MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO BE FOUND ACROSS THE REGION THROUGH THE EARLY EVENING HOURS. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL...WIND GUSTS IN EXCESS OF 50 MPH...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. IN ADDITION...HEAT INDICES EARLY THIS EVENING WILL BE IN THE 100-105 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 115 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS THROUGH WEDNESDAY. ACTUAL HIGH TEMPERATURES WILL BE IN THE 95 TO 101 DEGREE RANGE. PEOPLE SHOULD BE CAUTIOUS AS IT IS THE CONSECUTIVE DAYS OF EXCESSIVE HEAT CAN BE DEADLY. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ILZ095>097-MOZ018-019-026-027-034>036-301230- ADAMS IL-BROWN IL-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS- SHELBY- 419 PM CDT SAT JUL 29 2006 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO BE FOUND ACROSS THE REGION THROUGH THE EARLY EVENING HOURS. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL...WIND GUSTS IN EXCESS OF 50 MPH...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. IN ADDITION...HEAT INDICES EARLY THIS EVENING WILL BE IN THE 100-105 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS THROUGH TUESDAY. ACTUAL HIGH TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 90S. PEOPLE SHOULD BE CAUTIOUS AS IT IS THE CONSECUTIVE DAYS OF EXCESSIVE HEAT CAN BE DEADLY. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ILZ058>060-064-065-069-070-074-079-MOZ072>075-084-085-099-301230- BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-GREENE IL-IRON-MACOUPIN IL- MADISON-MARION IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS-ST. FRANCOIS- STE. GENEVIEVE-WASHINGTON-WASHINGTON IL- 419 PM CDT SAT JUL 29 2006 ...EXCESSIVE HEAT WARNING IN EFFECT FROM 1 PM SUNDAY TO 7 PM CDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO BE FOUND ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THROUGH THE EARLY EVENING HOURS. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL...WIND GUSTS IN EXCESS OF 50 MPH...FREQUENT LIGHTNING AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DANGEROUS HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 110 DEGREE RANGE DURING THE AFTERNOON AND EARLY EVENING HOURS THROUGH WEDNESDAY. ACTUAL HIGH TEMPERATURES WILL BE IN THE MIDDLE TO UPPER 90S. PEOPLE SHOULD BE CAUTIOUS AS IT IS THE CONSECUTIVE DAYS OF EXCESSIVE HEAT CAN BE DEADLY. A COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS TO THE AREA THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. BRITT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
510 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN OFALLON 38.78N 90.71W
07/29/2006 M0.00 INCH ST. CHARLES MO TRAINED SPOTTER
1.3 INCHES OF RAIN IN 30 MINUTES.
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
512 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST ST. PETERS 38.78N 90.61W
07/29/2006 E60.00 MPH ST. CHARLES MO TRAINED SPOTTER
ESTIMATED 60-65 MPH AT CAVE SPRINGS AND I-70.
&&
TRUETTPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
514 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND GST ST. PETERS 38.78N 90.61W
07/29/2006 E60.00 MPH ST. CHARLES MO TRAINED SPOTTER
ESTIMATED 60-65 MPH AT CAVE SPRINGS AND I-70.
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
518 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND GST HARVESTER 38.75N 90.58W
07/29/2006 M55 MPH ST. CHARLES MO NWS EMPLOYEE
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
523 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL CHESTERFIELD 38.65N 90.58W
07/29/2006 E0.75 INCH ST. LOUIS MO TRAINED SPOTTER
&&
TRUETTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
528 PM CDT SAT JUL 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG OFALLON 38.78N 90.71W
07/29/2006 ST. CHARLES MO AMATEUR RADIO
6-7 INCH DIAMETER TREES LIMBS BROKEN BY HIGH WINDS.
&&
TRUETTThe St Louis radar (KLSX), 38 km away, was scanning. The volume nearest the first event began at 22:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523975.